Drugs recalled after erectile dysfunction medication mixed with antidepressant in packaging ‘mix-up’

Recalls

PULASKI, Tenn. (WJW) — The U.S. Food and Drug Administration has announced a voluntary recall due to a “mix-up” of an antidepressant and an erectile dysfunction medication.

According to the recall, Tennessee-based AvKARE has recalled one lot of Sildenafil 100 mg tablets and one lot of Trazodone 100mg tablets. The two products were inadvertently packaged together during bottling at a third-party facility.

According to the announcement, unintentional consumption of Sildenafil, used to treat erectile dysfunction, can pose serious health risks to consumers with underlying health issues. For example, it could interact with nitrates found in some prescription drugs lowering blood pressure to dangerous levels.

Meanwhile, unintended consumption of Trazodone, an antidepressant and sedative, can cause sedation, dizziness, constipation and blurred vision. The effects may be more concerning to elderly patients due to an increased risk for falls and driving impairment.

Sildenafil is packaged in 100-count bottles. Trazodone is packaged in 1000-count bottles.

AvKARE has notified its distributors and customers and is arranging for the return of all recalled products.

Customers with questions regarding the recall can contact AvKARE at 1-855-361-3993. Consumers should contact their physicians if they experience any problems.

For more on the recall, visit fda.gov.

Copyright 2021 Nexstar Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Trending Stories

WATE 6 Storm Weather School

WATE 6 On Your Side Twitter